Hail, Adams
- When
- April 24, 5:10 PM CST
- Where
- Adams County, Burton
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.900, -91.250
Thunderstorms developed in advance of a warm front that moved north across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorms developed in advance of a warm front that moved north across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 24, 2:28 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 328 PM CDT TUE APR 24 2007 .DISCUSSION... AT THIS TIME WE SIT AND WE WAIT. THE WARM FRONT HAS LIFTED NWD THROUGH THE DAY AND EXTENDED FROM NEAR A KSTJ-KSTL-KLWV LINE AT 1900Z. SFC DEW PTS IN THE 60S WERE COMMON WITHIN THE WARM SECTOR AND THIS LLM COMBINED WITH GOOD HEATING AND MODEST MID LVL LAPSE RATES HAS RESULTED IN SBCAPES OF 1000-2000 J/KG SOUTH OF THE FRONT. OBJECTIVE ANALYSIS SHOWS THAT LITTLE CIN EXISTS AS WELL...HENCE THE WIDESPREAD CONVECTIVE CLOUDINESS. NOW THE QUESTION IS WHEN THIS INSTABILITY WILL BE TAPPED. WE HAVE BEEN WATCHING WHAT APPEARS TO BE A GRAVITY WAVE MOVING THRU WRN MO...AND THIS APPEARS TO BE THE DRIVING MECHANISM BEHIND THE N/S AREA OF SHRA/TSRA THRU CNTRL MO ATTM...WHICH ALSO APPEAR TO BE ELEVATED. A EARLY RUN OF THE 4.0 KM WRF WITH EXPLICIT CONVECTION SUGGESTS THAT THIS ACTIVITY AS WELL AS SOME OF THAT DEVELOPING OVR WRN MO ATTM WILL BECOME SFC BASED OVER THE NEXT 3H. WE ARE ANTICIPATING AN OVERALL INCREASE IN COVERAGE OF STORMS THIS EVENING AS THE LLJ VEERS TO MORE SWLY AND RAMPS UP...AND THE FLOW ALOFT BECOMES INCREASINGLY DIFFLUENT. THE BEST DEEP LAYER SHEAR SUPPORTIVE OF SUPERCELLS IS CURRENTLY IS LOCATED WITHIN THE COOL SECTOR WHILE SHEAR WITHIN THE GREATEST INSTABILITY IS MORE SUPPORTIVE OF MULTICELLS. THRU THE EVENING IT APPEARS THAT ANY SUPERCELL POTENTIAL WILL PROBABLY BE IN CLOSE VICINITY TO THE FRONT...WHILE MULTICELL MODES WILL BE MORE DOMINANT. OVERALL THE GREATEST THREAT FROM ANY SEVERE STORMS WILL BE LARGE HAIL WITH AN ISOLD TORNADO THREAT WITH ANY STORMS TRACKING INVOF OF THE BNDRY. IF WE CAN GET CELLULAR CONVECTION DURING THE OVERNIGHT HOURS...THE SHEAR PROFILES BECOME A LITTLE MORE SUPPORTIVE OF SUPERCELLS AGAIN IN ASSOCN WITH THE SRN PLAINS MID LVL WIND MAX TRANSLATING EWD...AND THEN ATTENDANT HAIL..WIND...AND TORNADO THREATS. THERE REMAINS A HEAVY RAIN THREAT...BEST FOCUSED ALONG AND NORTH OF THE FRONT...WHICH WOULD BE ALONG AND NORTH OF I-70. THE DETAILS OF THE FORECAST FOR WEDNESDAY ARE MUDDIED BY UNCERTAINTIES IN THE QUALITY OF THE WARM SECTOR AIR MASS. THERE WILL LIKELY BE A CONSIDERABLE AMOUNT OF CLOUD COVER WHICH WILL LIMIT HEATING AND INSTABILITY. DEEP LAYER SHEAR WILL IN GENERAL IMPROVE...THUS THE POTENTIAL FOR ORGANIZED SEVERE STORMS AND SUPERCELLS IS THERE IF WE CAN GENERATE SOME DECENT INSTABILITY...SPCLY FROM THE E/W FRONT SWD. THIS BNDRY WILL MOST LIKELY BE DRAPPED JUST NORTH OF I-70 MUCH OF THE DAY WITH THE HIGHEST POPS SPANNING THIS FRONT AND INTO THE COOL SECTOR. HOWEVER THAT SAID...THERE IS HIGH POTENTIAL FOR PCPN AND THUNDERSTORMS THROUGHOUT THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT AS THE CLOSED OFF SYSTEM SLOWS AND MAINTAINS FAVORABLE LARGE SCALE FORCING. THE HIGHEST HEAVY RAINFALL POTENTIAL SHOULD REMAIN INVOF OF THE E/W FRONT. THE GFS BEGINS TO SUFFER FROM CONVECTIVE FEEDBACK AFTER AROUND 30H AND THEREFORE THE NAM AND UKMET HAVE BEEN FOLLOWED MORE CLOSELY IN THE WED THRU THURSDAY TIME FRAME. WE ANTICIPATE A NEARLY VERTICALLY STACKED LOW INVOF OF CENTRAL MO ON THURSDAY MORNING WITH AN ATTENDANT N/S CDFNT AND E/W WARM FRONT. THIS FEATURE SHOULD MOVE SLOWLY NEWD THRU THE COURSE OF THE DAY WITH PRECIPITATION CHANCES TAPERING OFF BY THURSDAY EVENING. NO FLOOD WATCHES ARE PLANNED ATTM...HOWEVER WE WILL CONT TO HIGHLIGHT HEAVY RAIN IN THE WORDED FCST...HWO AND ESF. CONFIDENCE IN THE EXTENDED PORTION OF THE FORECAST PERIOD...SPCLY SAT AND SUN REMAIN RATHER LOW. THE LAST 4 DAYS THE MODELS HAVE OFFERED DIFFERING SOLUTIONS. THE CURRENT FCST SHOWS ONLY SLIGHT CHANGES TO THE PREVIOUS ONE...MAINTAINING A DRY FORECAST WITH A WARMING TREND AFTER THE LATE WEEK COOL DOWN. GLASS && .AVIATION... FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT MOST LOCATIONS THRU 00Z...WITH LOWER CONDITIONS DEVELOPING IN THE VICINITY OF SHOWERS/THUNDERSTORMS. A WARM FRONT EXTENDED FROM A DEEP LOW PRESSURE SYSTEM OVER SOUTHEAST CO ACROSS NORTHERN KS AND ACROSS CENTRAL MO LATE THIS MORNING. THE LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO SOUTH CENTRAL KS BY 12Z WEDNESDAY WITH THE WARM FRONT ACROSS NORTHERN MO. SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED ACROSS THE REGION THIS AFTERNOON AND THEN MORE NUMEROUS TONIGHT AND WEDNESDAY MORNING AS LOW LEVEL MOISTURE SURGES INTO THE AREA FROM THE SOUTH. TPS && .HYDROLOGY... A HYDROLOGIC OUTLOOK HAS BEEN ISSUED TO ADDRESS THE POTENTIAL FOR RIVER FLOODING AS WELL AS LOCALIZED FLASH FLOODING FROM THE PERIODS OF THUNDERSTORMS THAT ARE EXPECTED TO OCCUR...MAINLY FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT. WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE EXPECTED OVER THE NEXT 48 HOURS WITH LOCALLY HIGHER AMOUNTS...WHERE THUNDERSTORMS CAN HIT THE SAME AREAS OVER AND OVER AGAIN. 6-HOURLY FFG VALUES ARE GENERALLY FROM 2.5 TO 3 INCHES OVER THE AREA...AND SO STILL A LITTLE HIGH FOR THE RAINFALL AMOUNTS EXPECTED...ESPECIALLY CONSIDERING THE QPF FORECAST IS OVER A 48 HOUR PERIOD. THE KEY WILL BE THE LOCALLY HIGHER AMOUNTS... AND WE STILL HAVE TIME TO WATCH THIS FOR ANOTHER MODEL RUN BEFORE LETTING GO WITH A FFA PRODUCT. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT TUE APR 24 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 345 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TONIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THERE IS AN INCREASED POTENTIAL FOR FLOODING FROM HEAVY RAINFALL PRODUCING STORMS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS ARE LIKELY THROUGH WEDNESDAY NIGHT...SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THERE IS AN INCREASED POTENTIAL FOR FLOODING FROM HEAVY RAINFALL PRODUCING STORMS. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR SPECIFIC DETAILS. THE CHANCE FOR THUNDERSTORMS WILL PERSIST INTO THURSDAY WITH THE CONTINUED POTENTIAL FOR STRONG STORMS IN EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. GLASS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL OLYMPIAN VILLAGE 38.13N 90.46W
04/24/2007 E0.75 INCH JEFFERSON MO TRAINED SPOTTER
&&
FGLASSThe St Louis radar (KLSX), 142 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26119, 26120, 26121.